... my Amitrip, and then I feel extreme withdrawl, I dont understand why, and will I always have to take this??? I am not depressed but without it I nose dive into sadness... so confused? I have taken 100mg for almost a year at bedtime.
I suffer with the same thing it makes me feel sooo tired next day & like I'm only half here lol I suggest u go bk to the doctors & talk & explain how u feel & don't let them intimidate u into anything u don't want to do ,) also talking to a councillor only when u feel & find someone comfortable tho ;) I wish u good luck & hope u find answers & can start to enjoy your life stay positive to every problem there is solution & resolution I promise you will get there you took the first very brave step of asking fr help & medication look after yourself ;)
You are on an very high dose and might consider cutting back the dose to start. I would ask your doctor and if he agrees this could also help cut back the drowsiness in the morning. I only take 25MG. at night to assist with my sleep and chronic pain and it does help. Years ago I use to take 75MG. nightly but after a couple years I asked the doctor to wean me off. Once I started to cut back I felt less tired and started to function. Though I started back up again 1 year ago we have kept the dosage at a lower dose and it is helping. Another thing is this medication also helps with IBS. Since you have this issue this would be another reason to consider just cutting back the dosage. I would think twice about stopping totally. See how you feel at a lower dose. If I take my pill at 8PM work nights I am not dragging the whole day.
My doctor had told me to cut back the evening time by an hour till I found one that worked. Sometimes just stopping a medication and increase the side effects like depression. Let me know what you decide.
You might want to taper off of it. I take 50 mg. of it. Perhaps there is also a 25 mg. tablet. If I stop taking Amitriptyline, my Fibro symptom of of feeling aches and pains comes back. My husband also has Fibro and the same thing happens to him. Even if you're not depressed, you might still wish to take it. Think back to why you started taking it in the first place. Also, it's an excellent sleep aid.
The reason you feel this way is because you suffer from depression, & the amitriptyline is helping the depression. When you stop taking it of course you are going to go back to feeling depressed. If it helps the depression, then keep taking it. It's prescribed for many different reasons, but is an antidepression med. If you feel you are too tired, explain this to your doctor. There are meds that help with that too. It is apparent you need the amitriptyline, so talk with your doc, & see if he/she can't prescribe something to take in the daytime to get your energy levels back. ... Mary
Why were you prescribed this medication?
Since Amitriptyline is an anti-depressant (tricyclic antidepressant), it affects several chemicals in the brain, including serotonin and norepinephrine. It allows these chemicals to stay in your brain longer which help with depression. So your brain is used to this level of serontonin and norepinephrine, stopping the medication, especially quickly will cause the withdrawal you're feeling. It does sound like it's working properly for you (if you're being treated for depression?) so may I ask why you want to stop taking it? If you do decide to stop, and no I don't believe you have to take it for the rest of your life, then you need to slowly decrease your dose, if you feel withdrawal symptoms that are to much to handle then you're weaning to quickly. Your doctor will be best at explaining exactly how to do this. I currently take 15mg (I cut the 25mg tablet in 1/2 since a whole tablet is to much for me) at bedtime to help keep me asleep and I'm groggy the whole next day. Kim.
Totally agree with all that was said.Dont stop abruptly... that could make it worse for you that before you even got on the meds.Talk to your Dr. first.I only take 10mg. and it works for my IBS and carpal tunnel syndrome and helps me sleep,but it sure does give me a dry mouth,does it do that to ya'll too?thanx,Tina from Texas
Hi all. I have been taking Amitriptyline for several years now. the doc at that time gave it to me for RLS Now the problem I am having is it dont help my legs much at all these days, I have epilepsy and take Tegretol for it. Now the 2 does have that side effect. but now Ive accumilated fibromyalgia as well and the muscle relaxer she put me on. well they all have alarming side effects, Im gonna have her take me off the Amitriptyline I dont want a higher dose for sure and its not working well at this point. but Ive only took 50 mg for several years now.My problem now is I sleep so much day and night. and not just dozing. it is hard sound sleep that I cant seem to wake up from. my husband has to wake me and I feel like Ive been dead Im gonna stop the muscle relaxer at this time and see if I can wake up some the fibro will have to have something else till I get off the amitriptyline anybody suffer with this ?
First, you should start a new thread by asking a question. If you look at the original date at the top, it's years old. You will get more responses by starting out fresh and not piggy-backing on the older topics.
You seem to definitely be over-medicated.
Sleep IS important but a deep sleep is potentially dangerous especially if you have an undiagnosed sleep disorder.
It's not a good quality of life either. You want to live your life and not sleep it away!
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 May 2012 • 1 answer
Updated 10 Nov 2016 • 10 answers
Updated 23 May 2017 • 2 answers
Updated 29 Apr 2018 • 1 answer
Updated 28 Dec 2017 • 2 answers